Alert archive / Texas / Flash Flood Warnings in 2010

Flash Flood Warning 37, NWS Brownsville, TX

September 19, 2010Cameron County, Texas

NWS Brownsville, TX issued this flash flood warning at Sep 19, 2010, 4:20 AM CDT for Cameron County, Texas. It was in force for 115 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 19, 2010, 4:20 AM CDT (09:20 UTC)
Expired
Sep 19, 2010, 6:15 AM CDT
In force
115 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 16 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 19, 6:00 AM CDTFLASH FLOODBrownsville, TX60 HOMES FLOODED ALONG AND NEAR CALLE GALAXIA...WEST SIDE OF TOWN. SEVERAL HOMES FLOODED IN QUAIL HOLLOW SUBDIVISION...WEST SIDE OF TOWN. PARADES LINE ROAD FLOODED FROM PASEO PLAZA NORTH TO T MOBILE OFFICES. MAJOR STREET FLOODING THROUGHOUT DOWNTOWN. FLOODING
Sep 19, 6:00 AM CDTFLASH FLOODHarlingen, TXAPARTMENTS FLOODED AT 1902 EAST TYLER AVENUE.
Sep 19, 6:00 AM CDTFLASH FLOODSan Benito, TXTWO FEET OF WATER ON EAST SIDE OF SAN BENITO NEAR CROCKETT STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 100 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2010-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1063 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2010-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1063 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

827 
WGUS54 KBRO 190920
FFWBRO
TXC061-191115-
/O.NEW.KBRO.FF.W.0037.100919T0920Z-100919T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
420 AM CDT SUN SEP 19 2010

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS.

  LOCATIONS AFFECTED INCLUDE...
  OLMITO.
  HARLINGEN VALLEY AIRPORT.
  SAN BENITO.
  LA FERIA.
  HARLINGEN.
  BROWNSVILLE.

* UNTIL 615 AM CDT

* AT 412 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  TORRENTIAL RAIN OF THREE INCHES PER HOUR FROM HEAVY RAINSHOWERS
  FROM BROWNSVILLE TO 7 MILES NORTH OF LA FERIA...MOVING NORTH AT 15 
  MPH.

* SHOWERS WITH TORRENTIAL RAIN WILL BE NEAR...
  RANCHO VIEJO...PRIMERA.
  LOS FRESNOS.
  LANTANA.
  LOZANO.
  RIO HONDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND NOW. RESIDENTS LIVING ALONG STREAMS AND
ARROYOS...SHOULD TAKE PRECAUTIONS NOW TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR WATERS OF UNKNOWN
DEPTH...BY FOOT OR BY AUTOMOBILE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
MOVE TO HIGHER GROUND.

DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!

&&

LAT...LON 2588 9747 2589 9753 2593 9756 2593 9760
      2595 9760 2596 9762 2602 9766 2603 9780
      2606 9781 2605 9784 2633 9785 2627 9754
      2592 9735 2592 9738 2587 9737 2584 9739
      2585 9742 2584 9743

$$

CASTILLO
1 follow-up statement
857 
WGUS74 KBRO 191037
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
537 AM CDT SUN SEP 19 2010

TXC061-191115-
/O.CON.KBRO.FF.W.0037.000000T0000Z-100919T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMERON-
537 AM CDT SUN SEP 19 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL CAMERON COUNTY
UNTIL 615 AM CDT...

LOCATIONS AFFECTED INCLUDE...
  OLMITO.
  HARLINGEN VALLEY AIRPORT.
  SAN BENITO.
  HARLINGEN.
  BROWNSVILLE.

AT 534 AM CDT...LAW ENFORCEMENT OFFICIALS REPORTED FLOODING IN THE 
CITY OF BROWNSVILLE AT THE CORNER OF CLEVELAND STREET AND 
INTERNATIONAL AS WELL AS BOCA CHICA BOULEVARD AND MCDAVID...NORTH 
CENTRAL AND MCKENZIE...AND STAGECOACH AND RUSTIC MANOR BY ALTON 
GLOOR BOULEVARD.

AT 534 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
RAINFALL RATES OF THREE INCHES PER HOUR FROM HEAVY RAIN SHOWERS OVER 
THE WARNED AREA.

SHOWERS WITH TORRENTIAL RAIN WILL ALSO AFFECT...
  RIO HONDO...LOZANO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF WILL CAUSE FLOODING OF LOW LYING AREAS AND
INTERSECTIONS. POOR DRAINAGE AREAS ARE MOST AT RISK. DO NOT DRIVE
THROUGH FLOODED ROADS!

EXCESSIVE RUNOFF WILL CAUSE FLOODING OF ARROYOS AND STREAMS...AND
SOME COUNTRY ROADS. FARMLAND ALONG STREAM BANKS WILL BE INUNDATED.
MOVE TO HIGHER GROUND.

DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!

&&


LAT...LON 2587 9737 2584 9739 2585 9742 2584 9743
      2588 9747 2589 9753 2593 9756 2593 9760
      2595 9760 2596 9762 2602 9766 2602 9768
      2630 9770 2627 9754 2592 9735 2592 9738

$$

CASTILLO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 9:44 PM CDT, 6 hours 36 minutes earlier.

Area forecast discussion, Sep 18, 9:44 PM CDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
944 PM CDT SAT SEP 18 2010

.SHORT TERM /TONIGHT THROUGH 7 AM MONDAY/...A LOW PRESSURE TROUGH
ORIENTED NORTH TO SOUTH ACROSS THE WESTERN GULF OF MEXICO COMBINED
WITH A WEAK LOW PRESSURE AREA LOCATED INLAND ACROSS NORTHEAST MEXICO
WILL CONTINUE PRODUCING SHOWERS AND ISOLATED THUNDERSTORMS ACROSS
PORTIONS OF DEEP SOUTH TEXAS FOR THE NEXT FEW DAYS. LOCALLY HEAVY
RAINFALL IS POSSIBLE IN SOME LOCATIONS. THE SHOWER ACTIVITY WILL
DECREASE EARLY NEXT WEEK. THE WINDS WILL CONTINUE LIGHT TO MODERATE
FROM THE EAST TO EAST NORTHEAST THROUGH MONDAY MORNING. THE WINDS
MAY INCREASE AND BECOME VARIABLE IN OR NEAR ANY SHOWERS OR
THUNDERSTORMS. TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH MONDAY
MORNING.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...NO CHANGES MADE TO THE LONG
TERM FORECAST PERIOD AT THIS TIME. SUBTROPICAL HIGH PRESSURE
SYSTEM WILL MAINTAIN CONTROL AT THE SFC AND ALOFT ACROSS THE
SOUTHERN TIER OF THE UNITED STATES DURING THE PERIOD. ATMS
MOISTURE WILL CONTINUE TO REMAIN HIGH THROUGH THE MIDDLE OF THE
WEEK AND THUS OUR PCPN CHANCES WILL REMAIN FAIRLY ELEVATED THRU
WED. BEST CHANCES FOR RAINFALL WILL INITIALLY BE FA WIDE AT THE
BEGINNING OF THE TERM ON MON AND THEN TAPER BACK EWD AND REMAIN
ACROSS OUR EASTERN FA TUE AND WED. PCPN CHANCES WILL FURTHER
DIMINISH THE LATER HALF OF THE WORK WEEK AS A MORE STABLE ATMS
BEGINS TO TAKE HOLD. TEMPERATURES THRU THE FIRST HALF OF THE PERIOD
WILL REMAIN AT OR JUST SLIGHTLY BELOW NORMAL DUE TO ANTICIPATED
THICKER CLOUD COVER AND PCPN.

&&

.MARINE...TONIGHT THROUGH 7 AM MONDAY...AT 7 PM BUOY 20 REPORTED
EAST NORTHEAST WINDS AT 19 KNOTS WITH GUSTS TO 23 KNOTS AND SEAS AT
7 FEET WITH A 7 SECOND PERIOD. A LOW PRESSURE TROUGH LOCATED ALONG
THE WESTERN GULF COAST OF TEXAS AND NORTHEAST MEXICO COMBINED WITH A
WEAK LOW PRESSURE AREA LOCATED INLAND ACROSS NORTHEAST MEXICO WILL
CONTINUE PRODUCING SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE
MARINE AREAS FOR THE NEXT FEW DAYS. A FEW OF THE STORMS COULD
PRODUCE A WATERSPOUT. LOCALLY HEAVY RAINFALL IS POSSIBLE IN SOME
LOCATIONS. SMALL CRAFT ADVISORIES ARE IN EFFECT ACROSS THE OFFSHORE
GULF OF MEXICO COASTAL WATERS THROUGH SUNDAY MORNING. THE WINDS AND
SEAS WILL DECREASE ACROSS THE MARINE AREAS ON SUNDAY. WINDS AND SEAS
MAY INCREASE IN OR NEAR ANY SHOWERS OR THUNDERSTORMS.

MONDAY THROUGH THURSDAY...A MODERATE ONSHORE FLOW IS ANTICIPATED
TO MAINTAIN CONTROL ACROSS THE LWR TX COASTAL WATERS THRU THE
FORECAST PERIOD. SFC HIGH PRESSURE ACROSS THE NORTHERN GULF OF
MEXICO WILL CONTINUE TO INTERACT WITH LOWER PRESSURE ACROSS THE
SOUTHERN AND SOUTHWESTERN SECTIONS OF THE GULF TO MAINTAIN THE
MODERATE EAST TO SOUTHEAST FETCH ACROSS THE NORTHWESTERN GULF.
MODERATE WINDS AND MODERATE SEAS ARE FORECAST THRU THE PERIOD.
SCEC TO LOW END SCA CONDITIONS WILL BE POSSIBLE ACROSS THE GULF
WATERS PERIODICALLY THRU THE FORECAST TERM.

&&

AVIATION...MVFR CONDITIONS WITH LIGHT EASTERLY WINDS AND MOSTLY
CLOUDY SKIES ARE BEING REPORTED AT THE REGIONAL AIRPORTS. A LOW
PRESSURE TROUGH LOCATED ACROSS THE WESTERN GULF OF MEXICO AND AN
AREA OF LOW PRESSURE LOCATED INLAND ACROSS NORTHEASTERN MEXICO WILL
CONTINUE PRODUCING A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS
MOVING ACROSS PORTIONS OF DEEP SOUTH TEXAS FOR THE NEXT FEW DAYS.
ANY SHOWERS OR THUNDERSTORMS MAY REDUCE CEILINGS AND/OR
VISIBILITIES TO MVFR OR IFR CONDITIONS. THE WINDS WILL CONTINUE
LIGHT TO MODERATE FROM THE EAST TO EAST NORTHEAST FOR THE NEXT FEW
DAYS. VFR TO TEMPORARY IFR CONDITIONS WILL PREVAIL ACROSS THE
REGIONAL AERODROMES DURING THE NEXT 24 HOURS.

&&

.PREV DISCUSSION... /ISSUED 144 PM CDT SAT SEP 18 2010/

SHORT TERM /TONIGHT THROUGH 7 AM MONDAY/...

WIDESPREAD RAINS WILL CONTINUE ACROSS DEEP SOUTH TEXAS THROUGH
THE NEXT 36 HOURS AS INVERTED MIDLEVEL TROUGH CONTINUES TO PUMP
DEEP MOISTURE INTO THE REGION. LIFT WILL BE ENHANCED BY DIVERGENCE
ALOFT...SO AREAS OF MODERATE TO HEAVY RAINS ARE POSSIBLE. THE
HEAVIEST RAINS HAVE BEEN TO THE EAST OF THE TROUGH AXIS. IT IS
FORECAST TO MOVE WESTWARD THROUGH THE NEXT 36 HOURS...SO HEAVIER
RAINFALL AMOUNTS ARE EXPECTED...ESPECIALLY ALONG THE COASTAL
COUNTIES...THROUGH MONDAY. TOTAL ACCUMULATION OF 3 TO 6 INCHES IS
POSSIBLE IN SOME AREAS. HAVE UPPED POPS AGAIN FOR TONIGHT AND
TOMORROW TO LIKELY AND HIGHER...HIGHLIGHTING HEAVY RAINFALL
POTENTIAL. FLASH FLOOD WATCH IS IN EFFECT AND HAS BEEN EXTENDED
THROUGH THE DAY SUNDAY FOR THE COASTAL COUNTIES. TEMPERATURES WILL
BE NEAR TO JUST BELOW NORMAL AS DEEP CLOUD COVER ENVELOPS THE
REGION. SOME HEATING WILL BE POSSIBLE IN GAPS BETWEEN RAIN
AREAS...BUT AMOUNT OF HEATING WILL HIGHLY DEPEND ON SIZE OF THE
GAPS.

LONG TERM /7 AM MONDAY THROUGH SATURDAY/...

THE FORECAST REASONING FOR THE LARGE SCALE PATTERN REMAINS UNCHANGED
FROM THIS MORNING UPDATE EXCEPT FOR A FEW MINOR FEATURES DESCRIBED
BELOW...

SUBTROPICAL HIGH PRESSURE AT ALL LEVELS OF THE ATMOSPHERE CONTINUES
TO DOMINATE THE WEATHER OVER THE SOUTHERN UNITED STATES FOR THE
EXTENDED FORECAST PERIOD. THE INTERACTION OF THIS AREA OF HIGH
PRESSURE WITH GENERAL AREA OF LOW PRESSURE IN THE UPPER LEVELS OF
THE ATMOSPHERE OVER THE TROPICAL EASTERN PACIFIC IS FORECAST TO
INDUCE AN AREA OF UPPER LEVEL DIFFLUENCE AND DIVERGENCE ALONG THE
NORTHEAST MEXICAN COAST AND THE COASTAL WATERS. THE WEAK SHORTWAVE
TROUGH THAT WAS PRESENT FOR MONDAY AND TUESDAY IN THE 06Z GFS IS NOT
APPARENT IN THE 12Z GFS OR ECMWF. AS THE HIGH PRESSURE OVER THE
WESTERN ATLANTIC EXPANDS WESTWARD BY THE END OF THE WORK WEEK THE
UPPER LEVEL FLOW IS EXPECTED TO BE MORE EASTERLY AND SOUTHEASTERLY
OVER THE ENTIRE AREA. THIS WILL DECREASE THE CHANCES OF
PRECIPITATION OVER THE AREA THURSDAY AND FRIDAY.

THIS WEATHER PATTERN WILL LEAD TO HIGH POPS FOR DEEP SOUTH TEXAS FOR
THE FIRST PART OF THE WEEK. INCLUDED MAX POPS OF 60 PERCENT MOSTLY
EVERYWHERE IN THE CWA FOR MONDAY AND FOR THE EASTERN PORTIONS ON
TUESDAY.

MARINE...TONIGHT THROUGH 7 AM MONDAY...WIDESPREAD SHOWERS AND A FEW
EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH THE DAY SUNDAY. A FEW
OF THE EMBEDDED STORMS COULD PRODUCE ENOUGH ROTATION FOR A
WATERSPOUT. SEAS HAVE LEVELED OFF AT 8 FEET...AND WILL REMAIN AT
THIS LEVEL THROUGH THE DAY...BEING AGITATED BY THUNDERSTORMS...
BEFORE SLOWLY RECEDING OVERNIGHT. WINDS ARE FORECAST TO INCREASE
TO NEAR 20 KNOTS THIS EVENING BEFORE SUBSIDING BY DAWN TOMORROW.
SCA IN EFFECT FOR SEAS THROUGH SUNSET AND FOR WINDS THROUGH
MIDNIGHT. SCEC CONDITIONS CURRENTLY FORECAST FOR THE GULF WATERS
FOR SUNDAY AS THE WATER EFFECT OF HURRICANE KARL SUBSIDE.

MONDAY THROUGH SATURDAY ...SEAS ARE FORECAST TO DECREASE FROM ABOUT
6 FEET OVER THE OFFSHORE COASTAL WATERS TO ABOUT 5 FEET ON
TUESDAY. A GRADUAL INCREASE UP TO 6 FEET IS FORECAST FOR THURSDAY
AS THE AREA OF HIGH PRESSURE OVER THE WESTERN ATLANTIC PUSHES
WESTWARD INCREASING THE PRESSURE GRADIENT AT THE LEADING EDGE OF
THE AIR MASS. STRONG SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY
AND TUESDAY OVER THE COASTAL WATERS.

AVIATION...A FEW BREAKS DURING THE PAST COUPLE HOURS BETWEEN RAINY
AREAS...BUT CONDITIONS EXPECTED TO DETERIORATE LATER TODAY AS THE
NEXT AREA OF WIDESPREAD RAIN MOVES IN FROM THE GULF WATERS. DOMINANT
CIGS AROUND 1500 FEET WITH BRIEF LOWERINGS TO 800-1000 FEET AT
TIMES. HEAVY RAINFALL LOWERING VIS WILL NOT BE AN ISSUE TODAY.
MODERATE WINDS FROM THE EAST WILL BE BRIEFLY PUNCTUATED BY OUTFLOW
FROM ANY THUNDERSTORMS THAT DO DEVELOP.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  87  77  89 /  70  80  60  70
BROWNSVILLE          75  87  75  90 /  70  80  60  60
HARLINGEN            75  88  74  92 /  70  80  60  70
MCALLEN              75  89  75  92 /  70  80  60  70
RIO GRANDE CITY      74  89  74  92 /  70  80  60  70
SOUTH PADRE ISLAND   79  83  78  88 /  70  80  60  70

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR TXZ251-253>257.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SHORT TERM...MARTIN-63
LONG TERM...VIPOND-57
MARINE...63/57
AVIATION...63
Hazardous weather outlook, Sep 18, 5:00 AM CDT, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 AM CDT SAT SEP 18 2010

TXZ248>257-191200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
500 AM CDT SAT SEP 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR KENEDY...WILLACY...CAMERON AND
HIDALGO COUNTIES 7AM SATURDAY THROUGH 7 AM SUNDAY. POCKETS OF HEAVY
RAIN COULD EXCEED 3 TO 5 INCHES IN SOME LOCATIONS. HEAVY RAIN IS
POSSIBLE SUNDAY AND MONDAY. OTHER COUNTIES WITHIN DEEP SOUTH TEXAS
CAN EXPECT HEAVY RAIN AND MAY BE ADDED TO THE FLASH FLOOD WATCH AT A
LATER TIME.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY AND
TONIGHT. THERE IS ALSO A COASTAL FLOOD ADVISORY FOR TIDAL
OVERWASH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAVY RAIN IS EXPECTED TO OCCUR ANYWHERE ACROSS DEEP SOUTH TEXAS
EACH DAY. LOCALIZED FLOODING OF LOW LYING AREAS AND POOR DRAINAGE
AREA CAN BE EXPECTED.

A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES IS EXPECTED
SUNDAY AND COULD REMAIN ELEVATED INTO EARLY NEXT WEEK. THE COASTAL
FLOOD ADVISORY FOR TIDAL OVERWASH COULD BE EXTENDED INTO SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED HOWEVER IS FLOODING IS
OBSERVED PLEASE REPORT TO LOCAL LAW ENFORCEMENT OR THE NATIONAL
WEATHER SERVICE IN BROWNSVILLE.

GMZ130-132-135-150-155-170-175-191200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
500 AM CDT SAT SEP 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS TODAY.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY AND
TONIGHT. THERE IS ALSO A COASTAL FLOOD ADVISORY FOR TIDAL
OVERWASH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES IS EXPECTED
SUNDAY AND COULD REMAIN ELEVATED INTO EARLY NEXT WEEK. THE COASTAL
FLOOD ADVISORY FOR TIDAL OVERWASH COULD BE EXTENDED INTO SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Sep 18, 11:21 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1121 PM CDT SAT SEP 18 2010

TXZ250-251-253-254-256-190515-
INLAND WILLACY-BROOKS-HIDALGO-COASTAL WILLACY-KENEDY-
1121 PM CDT SAT SEP 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR WILLACY...NORTHEAST
HIDALGO...SOUTHERN KENEDY AND SOUTHERN BROOKS COUNTIES...

A BROKEN BAND OF HEAVY RAIN SHOWERS...MOVING NORTHWEST AT 30
MPH...WILL AFFECT RAYMONDVILLE...LASARA...SAN MANUEL AND
LINN...UNTIL 1215 AM CDT. RAINFALL RATES OF 1 INCH PER HOUR ARE
EXPECTED.

61/MC
Special weather statement, Sep 19, 12:53 AM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1253 AM CDT SUN SEP 19 2010

TXZ253-255-190645-
INLAND CAMERON-HIDALGO-
1253 AM CDT SUN SEP 19 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWEST CAMERON AND SOUTHEAST
HIDALGO COUNTIES...

A BROKEN BAND OF HEAVY RAIN SHOWERS...MOVING NORTHWEST AT 15
MPH...WILL AFFECT LA FERIA...MERCEDES...WESLACO AND EDCOUCH...UNTIL
145 AM CDT. RAINFALL RATES OF 1 INCH PER HOUR ARE EXPECTED.

61/MC
Special weather statement, Sep 19, 2:11 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
211 AM CDT SUN SEP 19 2010

TXZ253-255-257-190845-
INLAND CAMERON-HIDALGO-COASTAL CAMERON-
211 AM CDT SUN SEP 19 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEAST HIDALGO AND
EXTREME SOUTHERN CAMERON COUNTIES...

AN AREA OF HEAVY RAIN SHOWERS ACROSS EXTREME NORTHEAST
MEXICO...MOVING NORTH AT 15 MPH...WILL AFFECT
BROWNSVILLE...OLMITO...PORT ISABEL AND SAN BENITO...UNTIL 345 AM
CDT. RAINFALL RATES OF 1 INCH PER HOUR ARE EXPECTED.

61/MC

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 1:47 AM CDTAreal Flood AdvisoryBROHidalgo118 min
Sep 19, 3:43 AM CDTAreal Flood AdvisoryBROCameron, Hidalgo2 hr
Sep 19, 5:17 AM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Kenedy, Willacy118 min
Sep 19, 6:00 AM CDTFlash Flood WarningBROCameron2 hr
Sep 19, 8:03 AM CDTFlash Flood WarningBROCameron117 min
Sep 19, 8:32 AM CDTAreal Flood AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 1 more88 min
Sep 19, 9:23 AM CDTSmall Craft AdvisoryBRO7 hr
Sep 19, 9:52 AM CDTCoastal Flood StatementBROKenedy33 hr
Sep 19, 4:53 PM CDTAreal Flood AdvisoryBROCameron12 hr
Sep 19, 5:05 PM CDTAreal Flood AdvisoryBROZapata3 hr

Nearby

Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.